MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MASTERLOC CEMENTLESS TI COATED STD STEM SIZE 12; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA MASTERLOC CEMENTLESS TI COATED STD STEM SIZE 12; HIP CEMENTLESS STEM
Catalog Number 01.39.012
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 20 october 2023: lot 1902835: 8 items manufactured and released on 17-jul-2019.Expiration date: 2024-jul-07.No anomalies found related to the problem.To date, 2 items of the same lot have been sold with no similar reported event during the period of review.Preliminary investigation performed by washing & packaging manager: the package was broken presumably due to an accidental fall.From the photo received, the distal blisters that are used to hold the piece inside and prevent it from moving are not visible, however, in our system they appear to be used and so we expect they were inserted inside the packaging.
 
Event or Problem Description
During the primary hip surgery, when the agent opened up the stem implant, it was observed that the implant had broken through the sterile packaging and the cause is unknown.The issue was noted when the femoral bone was already prepared.The surgeon decided to re-sterilize it because no back-up was available and they could not go down or up in size.The piece was re-sterilized with steam sterilization.The issue caused 45-minute delay.The surgery was completed successfully; additional anesthesia was administered.Only one blocker was inside the packaging.
 
Additional Manufacturer Narrative
On 30 jan 2024 we have received the item involved in the event.Visual inspection performed by washing and packaging manager only one distal foam is present inside the packaging, the one that holds the tip and prevents it from moving, while the second foam (the one that holds the stem neck) is not inside.In our system, both are specified and we expect they were inserted inside the packaging.The package was broken presumably due to an accidental fall.

Brand Name
MASTERLOC CEMENTLESS TI COATED STD STEM SIZE 12
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18139035
Report Number3005180920-2023-00875
Device Sequence Number12758098
Product Code LZO
UDI-Device Identifier07630030885617
UDI-Public07630030885617
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151531
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2024
Device Catalogue Number01.39.012
Device Lot Number1902835
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale
Patient RaceWhite